| Catalog Number |
CDC-41541-MPKC |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/22/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
Customer reported "white pull tab on break-away introducer came off while i was pulling it apart".The user reported the left side came off and the user "grabbed the remaining sheath and peeled it away".The sheath was removed in its entirety and the catheter was successfully placed in the left brachial vein.The patient's condition is reported as fine.
Additional Manufacturer Narrative
Qn # (b)(4).The customer report of a broken peel away sheath tab was confirmed by visual inspection of the returned sample and customer photo.The customer provided one photo for analysis and one tab appeared to be separated.The customer returned one peel away sheath for analysis.No definite signs of use were observed.Visual analysis revealed that one peel away sheath extrusion was separated directly adjacent to the tab.Remains of the extrusion was still within the separated tab.The other tab was intact.It was also noted that the sheath was entirely peeled down both score lines as intended.The overall length of the sheath measured 2 3/4" via calibrated ruler which was within the specification limits of 2 5/8" - 2 7/8" per the sheath product drawing.Functional inspection could not be performed due to the damage.Manufacturing unit confirmed that the damage was consistent with a manufacturing defect.The instructions for use (ifu) provided with this kit warns the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to vessel perforation and bleeding, or component damage." a device history record review was performed, and a relevant finding was identified for which further investigations were initiated for batches 34c23f0030 and 34c23e0162 for the "peel-away sheath tears incorrectly" failure.Based on the customer report, sample received, and comments from manufacturing, the potential root cause of this event was manufacturing related.Further investigation has been initiated under teleflex's quality system by the manufacturing site to further investigate this issue.Teleflex will continue to monitor and trend on reports of this nature.
Event or Problem Description